A Caltech Library Service

Asymptotic Studies of Closely Spaced, Highly Conducting Cylinders

McPhedran, R. C. and Poladian, L. and Milton, G. W. (1988) Asymptotic Studies of Closely Spaced, Highly Conducting Cylinders. Proceedings of the Royal Society A: Mathematical, physical, and engineering sciences, 415 (1848). pp. 185-196. ISSN 1364-5021. doi:10.1098/rspa.1988.0009.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


We consider the solution of the scalar transport problem for a pair of nearly touching cylinders of high conductivity. We obtain an expression for the set of multipole moments of the potential distribution for this problem in terms of the hypergeometric function. We apply this expression in the estimation of truncation errors occurring in the matrix solution of the corresponding transport problem for the square array of cylinders. Consequently, we are able to calculate the array transport coefficient for arbitrarily high cylinder conductivities, and arbitrarily small cylinder separations. We derive and verify an expression for this coefficient which is uniformly valid throughout the whole asymptotic region when highly conducting cylinders approach touching.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1988 The Royal Society. Received 6 May 1987. R. C. McP. and L. P. acknowledge the Science Foundation for Physics within the University of Sydney for the provision of facilities. G. W. M. is grateful for the support of the California Institute of Technology through the award of a Weingart fellowship.
Funding AgencyGrant Number
Weingart FoundationUNSPECIFIED
Issue or Number:1848
Record Number:CaltechAUTHORS:20150128-100909773
Persistent URL:
Official Citation:Asymptotic Studies of Closely Spaced, Highly Conducting Cylinders Author(s): R. C. McPhedran, L. Poladian and G. W. Milton Source: Proceedings of the Royal Society of London. Series A, Mathematical and Physical Sciences, Vol. 415, No. 1848 (Jan. 8, 1988), pp. 185-196 Published by: The Royal Society Stable URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:54178
Deposited By: Jason Perez
Deposited On:28 Jan 2015 20:29
Last Modified:10 Nov 2021 20:30

Repository Staff Only: item control page